Am I anorexic or anemic?
Anxiety runs in my family. I used to eat alot now i eat lunch (anymore and i have to exercised) i exercise at least 1 hour a day lost 15lbs in within 2 months. my family says i've lost a lot of weight but i don't see it. i have passed out 3times; once not eating all day, when i got my blood drawn and at the dentist. i get clammy, dizzy, lose color then i lose vision and when i recover i get a headache and feel like im going to puke. when i get up i get this same feeling minus the clammy and losing color. 4months ago i became a vegeterian but this has all happened before this change. my period is a week late and last period came a week after the previous.
You certainly could be both anemic and anorexic based on the symptoms you are describing, and it is important to speak with your doctor soon to ensure that you are healthy. It is common for vegetarians to have low blood levels due to the fact that meat is one of the best sources of the iron that is needed to make hemoglobin. There are other vitamins and minerals that are often not present in vegetarians as well, and so the appropriate diet must be carefully monitored. Anorexia is common in those who have had significant weight loss and yet continue to feel that they have more weight they need to lose. The changes in your period are an indication that your body may not be appropriately supplied with fuel, as the body protects itself by disabling reproduction when the fat levels are at unhealthy lows. Your symptoms of passing out and dizziness can also signify that there is something that is not quite right. The key at this point is that you need help, and part of that help will come from speaking with a doctor about what is important to remain healthy. Please speak to your primary care doctor immediately and describe your concerns in more detail to him or her.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.